Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 20, NWS Des Moines, IA

June 15, 2010Mahaska County, Monroe County, Wapello County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 15, 2010, 9:52 AM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 9:52 AM CDT (14:52 UTC)
Expired
Jun 15, 2010, 3:00 PM CDT
In force
5 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:54 AM CDTFLASH FLOODNw Albia, IAMAJOR STREET FLOODING IN ALBIA AS HIGHWAY 5 IMPASSABLE DUE TO WATER RUNNING UNDER THE RAILROAD OVERPASS IN THE NORTHERN PART OF TOWN. REROUTING CURRENTLY IN PROCESS BY THE DOT.
Jun 15, 10:15 AM CDTFLASH FLOODEddyville, IAWATER OVER HIGHWAY 63 EXIT 53 ON SOUTHEAST EDGE OF EDDYVILLE.
Jun 15, 10:35 AM CDTHEAVY RAIN 2.4Albia, IA2.4 INCHES EVENT TOTAL WITH 2.1 INCHES OF RAIN THAT FELL BETWEEN 815 AM TO 10 AM.
Jun 15, 11:00 AM CDTFLASH FLOOD4 E Albia, IAOLD HIGHWAY 34 CLOSED DUE TO FLASH FLOODING BETWEEN ALBIA AND ROAD T61
Jun 15, 12:00 PM CDTFLASH FLOODAlbia, IANUMEROUS GRAVEL ROADS COVERED WITH WATER AND WASHED OUT ACROSS SOUTHERN TWO THIRDS OF MONROE COUNTY. 2.98 INCHES OF RAINFALL SINCE RAIN STARTED AROUND 8 AM.
Jun 15, 3:10 PM CDTFLOOD4 E Albia, IAOLD HIGHWAY 34 CLOSED DUE TO FLOODING BETWEEN ALBIA AND ROAD T61

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WGUS53 KDMX 151452
FFWDMX
IAC123-135-179-152000-
/O.NEW.KDMX.FF.W.0020.100615T1452Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 300 PM CDT

* AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. BETWEEN ONE AND THREE INCHES OF RAIN IS EXPECTED OVER 
  THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  ALBIA...EDDYVILLE...FREMONT AND KIRKSVILLE.  SMALL STREAMS IN      
  RURAL AREAS WILL FLASH FLOOD IN THE WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$

JOHNSON
6 follow-up statements
689 
WGUS73 KDMX 151545
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 AM CDT TUE JUN 15 2010

IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
1045 AM CDT TUE JUN 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE 
TO THREE INCHES OF RAIN ARE FORECAST IN THE WARNED AREA. THE 
THUNDERSTORMS WHICH PRODUCED HEAVY RAINFALL HAD MOVED NORTHEAST INTO 
EAST CENTRAL IOWA BY 1030 AM. HOWEVER...ADDITIONAL SHOWERS AND 
THUNDERSTORMS ARE EXPECTED THROUGH NOON.  RAINFALL RATES WILL NOT AS 
INTENSE...BUT AN ADDITIONAL INCH OF RAIN MAY OCCUR. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALBIA 
AND EDDYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 1015 AM...WATER WAS OVER HIGHWAY 63 EXIT 53 ON THE SOUTHEAST SIDE 
OF EDDYVILLE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$

JOHNSON
692 
WGUS73 KDMX 151707
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 PM CDT TUE JUN 15 2010

IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
1207 PM CDT TUE JUN 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...

AT 1203 PM CDT...SHOWERS CONTINUED OVER THE WARNED AREA. SHOWERS AND 
A FEW THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON...BUT 
ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...EDDYVILLE AND FREMONT.

FLASH FLOOD CONDITIONS SHOULD SLOWLY IMPROVE THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$

JOHNSON
844 
WGUS73 KDMX 151806
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT TUE JUN 15 2010

IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
106 PM CDT TUE JUN 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...

AT 1258 PM CDT...SCATTERED SHOWERS WERE MOVING THROUGH THE WARNED 
AREA. THE THREAT OF HEAVY RAIN HAD ENDED. SCATTERED SHOWERS WILL 
DIMINISH THROUGH THE AFTERNOON. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...NEAR EDDYVILLE AND IN RURAL AREAS. 

EVEN THOUGH THE HEAVY RAINFALL HAD ENDED...THE THREAT OF FLASH 
FLOODING WILL CONTINUE UNTIL AFTER THE WATER HAS A CHANCE TO RECEDE. 
WATCH FOR LOW WATER CROSSES AND DO NOT DRIVE INTO FLOODED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$
773 
WGUS73 KDMX 151856
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT TUE JUN 15 2010

IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
156 PM CDT TUE JUN 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...

AT 150 PM CDT...SCATTERED SHOWERS WERE MOVING THROUGH SOUTHEAST 
IOWA.  THUNDERSTORMS WERE DEVELOPING OVER NORTHERN MISSOURI...BUT 
THEY SHOULD REMAIN SOUTHEAST OF THE WARNED AREA.  THE THREAT OF 
HEAVY RAIN HAD ENDED. 

SOME LOCATIONS THAT HAVE EXPERIENCED FLOODING 
INCLUDE...ALBIA...MYSTIC...PROMISE CITY AND SEYMOUR.

SEVERAL ROADS WERE FLOODED ACROSS THE WARNING AREA. EVEN THOUGH THE 
HEAVY RAINFALL HAD ENDED...THE THREAT OF FLASH FLOODING WILL 
CONTINUE UNTIL AFTER THE WATER HAS A CHANCE TO RECEDE. WATCH FOR LOW 
WATER CROSSES AND DO NOT DRIVE INTO FLOODED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$

JOHNSON
880 
WGUS73 KDMX 151856 CCA
FFSDMX

FLASH FLOOD STATEMENT...CORRECTED WORDING
NATIONAL WEATHER SERVICE DES MOINES IA
156 PM CDT TUE JUN 15 2010

IAC123-135-179-152000-
/O.CON.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
156 PM CDT TUE JUN 15 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAHASKA...
NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES UNTIL 300 PM
CDT...

AT 150 PM CDT...SCATTERED SHOWERS WERE MOVING THROUGH SOUTHEAST 
IOWA.  THUNDERSTORMS WERE DEVELOPING OVER NORTHERN MISSOURI...BUT 
THEY SHOULD REMAIN SOUTHEAST OF THE WARNED AREA.  THE THREAT OF 
HEAVY RAIN HAD ENDED. 

SOME LOCATIONS THAT HAVE EXPERIENCED FLOODING 
INCLUDE...ALBIA AND EDDYVILLE

SEVERAL ROADS WERE FLOODED ACROSS THE WARNING AREA. EVEN THOUGH THE 
HEAVY RAINFALL HAD ENDED...THE THREAT OF FLASH FLOODING WILL 
CONTINUE UNTIL AFTER THE WATER HAS A CHANCE TO RECEDE. WATCH FOR LOW 
WATER CROSSES AND DO NOT DRIVE INTO FLOODED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$

JOHNSON
933 
WGUS73 KDMX 151952
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
252 PM CDT TUE JUN 15 2010

IAC123-135-179-152008-
/O.EXP.KDMX.FF.W.0020.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE IA-WAPELLO IA-MAHASKA IA-
252 PM CDT TUE JUN 15 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
MAHASKA...NORTHWESTERN WAPELLO AND NORTHEASTERN MONROE COUNTIES WILL
BE ALLOWED TO EXPIRE AT 300 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4116 9235 4093 9266 4102 9266 4103 9282
      4114 9279 4136 9242 4132 9241 4116 9242

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:23 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 15, 6:23 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT TUE JUN 15 2010

.UPDATE AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
H850 BOUNDARY AND WEAK SFC WAVE CONTINUE OVER THE AREA EARLY THIS
AM. MODELS CONTINUE TO SUGGEST ISENTROPIC LIFT OVER THE BOUNDARY
THIS MORNING WITH THE ACTIVITY GRADUALLY SHIFTING SOUTHEAST DURING
THE AFTERNOON HOURS. HRRR/GFS/NAM ALL SHOW ACTIVITY IN KANSAS AND MO
INCREASING NORTHWARD THROUGH THE MORNING.  DENSE FOG ALSO A PROBLEM
IN THE NORTH...THOUGH COVERAGE IS PATCHY TO AT TIMES WIDESPREAD.
WILL ISSUE A DENSE FOG ADV FOR THE NORTHWEST/WEST UNTIL 8 AM.
SHOWERS AND SCT STORMS WILL BE MOVING IN FROM THE SOUTH AND EXPECT
THE MOVEMENT TO KEEP RAINFALL TOTALS FROM GETTING TOO HIGH. THERE
MAY BE A FEW AREAS THAT NEED WATCHING DURING THE MORNING HOURS.
HIGHS WILL BE HELD BACK A BIT NORTH/NORTHEAST. WILL SEE CLOUDS
DIMINISH BY LATER IN THE AFTERNOON AND SUN TO RETURN MOST AREAS
WEST.

.LONG TERM /TONIGHT THROUGH MONDAY/...
TONIGHT SHOULD BE QUIET WITH RIDGE MOVING OVER THE CWA.  WILL LKLY
SEE SOME PTCHY FOG WITH LIGHT WINDS OVR VERY WET GROUND AND HAVE PUT
IN PTCHY FOR FOR MUCH OF THE CWA.  WAA WED NGT WILL PRODUCE SOME
TSRA OVR NGT WED NGT.  MDLS ARE NOT VERY CONSISTENT WITH EACH OTHER
OR EVEN INTERNALLY FOR THE SYS COMING THRU ON THU.  WENT MOSTLY WITH
TIMING OFF THE GFS AND THE THERMAL FIELDS...THOUGH PCPN FIELDS NOT
MAKING A LOT SENSE CONCEPTUALLY.  EXPECT TO SEE SOME REMAINING TSRA
OVR THE NERN ZNS IN THE MRNG...WITH A GOOD PART OF THE DAY RAIN
FREE.  DECENT CAPE VALUES BCMG UNCAPPED BY AFTN SHOULD ALLOW FOR
DECENT CONVECTION ALNG AND AHEAD OF CDFNT.  EXPECT TO SEE FNT HAVING
A HARD TIME GETTING TOO FAR SOUTH WITH UPR RDG TRYING TO BCM
ESTABLISHED OVR THE CENTRAL U.S. AND UPPER LOW LIFTING WELL AWAY FRM
THE CONUS.  THE UPCOMING WEEKEND IS LKLY TO BECOME ACTIVE ONCE AGAIN
WITH SWLY FLOW SETTING UP AND FNTL BNDRY HOLDING ACRS THE CENTRAL
U.S.

&&

.AVIATION...
15/12Z...WEAK BOUNDARY REMAINS OVER THE AREA WITH UPPER LEVEL LOW
EXPECTED TO TRACK EAST TODAY. AS H850 TRANSPORT REMAINS SOUTHERLY
TODAY SHOWERS AND THUNDERSTORMS WILL INCREASE SOUTHEAST HALF OF
AREA. VSBYS WILL IMPROVE THIS AFTERNOON...BUT REMAIN VLIFR THROUGH
13Z AND THEN MVFR PRIOR TO VFR AFT 15Z. LOWS PULLS OUT BY 20Z AND
CIGS SHOULD IMPROVE TO VFR MOST AREAS. BR AND FG AGAIN POSSIBLE AFT
16/04Z BUT WILL LET NEXT PACKAGE HANDLE TIMING AND COVERAGE OF
EXPECTED CONDITIONS. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR
AUDUBON-BOONE-CALHOUN-CARROLL-CRAWFORD-EMMET-GREENE-GUTHRIE-HAMILTON-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-STORY-WEBSTER-
WINNEBAGO-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...MS JUN 10
AVIATION...REV
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 AM CDT TUE JUN 15 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
510 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOST OF THE AREA THIS
MORNING...AND EAST OF A MASON CITY TO LAMONI LINE THIS AFTERNOON.
SEVERE WEATHER IS NOT LIKELY...BUT LOCALLY HEAVY RAINFALL IS
POSSIBLE.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF CENTRAL INTO
SOUTHEAST IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE
INTERMITTENTLY THROUGH THE WEEKEND. SOME OF THE STORMS MAY BE
SEVERE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY OVER NORTHWEST
IOWA...AND THURSDAY AND THURSDAY NIGHT OVER THE ENTIRE STATE WITH
HIGH WINDS AND HAIL THE PRIMARY THREAT. AT THIS TIME IT IS TOO
EARLY TO DETERMINE THE EXACT LOCATION AND EXTENT OF SEVERE WEATHER
FRIDAY INTO THE WEEKEND...THOUGH SEVERE WEATHER IS POSSIBLE AS IS
HEAVY RAINFALL.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF CENTRAL INTO
SOUTHEAST IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 15, 8:44 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 AM CDT TUE JUN 15 2010

IAZ075-084>086-094>097-151445-
APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MONROE-WAPELLO-WAYNE-
844 AM CDT TUE JUN 15 2010

...THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN IN SOUTHEAST IOWA
THIS MORNING...

AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS MOVING NORTHEAST ACROSS SOUTHEAST IOWA
SOUTHWEST OF OTTUMWA.

THE THUNDERSTORMS WILL MOVE NORTHEAST AT AROUND 35 MPH AND THEY WILL
IMPACT OTTUMWA...CENTERVILLE...BLOOMFIELD...ALBIA...CORYDON AND
RURAL AREAS IN SOUTHEAST IOWA THROUGH 1000 AM.

ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

THE HEAVY RAIN MAY CAUSE RAPID RISES IN SMALL STREAMS. FLASH
FLOODING IS POSSIBLE SO LISTEN FOR POSSIBLE WARNINGS.

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:29 AM CDTAreal Flood AdvisoryDMXBlack Hawk3 hr
Jun 15, 3:48 AM CDTDense Fog AdvisoryDMXAudubon, Boone, Calhoun, Carroll, Crawford, Emmet and 13 more3 hr
Jun 15, 8:23 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster19 hr
Jun 15, 9:05 AM CDTFlash Flood WarningDMXAppanoose, Decatur, Monroe, Wayne6 hr
Jun 15, 10:03 AM CDTAreal Flood AdvisoryDMXWapello3 hr
Jun 15, 10:08 AM CDTRiver Flood WarningDMXDecatur11 hr
Jun 15, 10:08 AM CDTRiver Flood WarningDMXAppanoose, Wayne25 hr
Jun 15, 10:18 AM CDTFlash Flood WarningDMXDavis, Wapello3 hr
Jun 15, 11:20 AM CDTFlash Flood WarningDMXPoweshiek2 hr
Jun 15, 2:15 PM CDTRiver Flood WarningDMXWapello21 hr
Jun 15, 3:04 PM CDTAreal Flood WarningDMXAppanoose, Monroe24 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.